MAUDE Adverse Event Report: COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device name: cook spectrum minocycline/rifampin impregnated double lumen central venous catheter tray.Occupation: director, supply chain.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the blue port of a cook spectrum minocycline/rifampin impregnated double lumen central venous catheter cracked during an ethanol lock.The catheter was removed from the patient and replaced with another device.As reported, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Device received on: 07aug2019.Investigation/evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions (mi), quality control, and specifications, as well as a functional test, dimensional verification, and a visual inspection of the returned device were conducted during the investigation.One 5fr double lumen catheter was returned to cook for investigation.Physical examination of the device showed that two competitor caps were on the fittings and that biological matter was present.A crack was observed on the blue hub.No other surface damage was noted.A leak was confirmed on the blue hub as well.The complaint was able to be confirmed based on customer testimony and the returned device.Cook has concluded that there is no evidence suggesting that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record for lot 7578022 found no non-conformances related to this failure mode.A trackwise search found no additional complaints from this lot as well.This suggests that there is no evidence of nonconforming product from this lot in house or in field.Cook also reviewed product labeling for the complaint device.The product ifu, [c_t_ulmabrm] ¿spectrum and spectrum glide central venous catheters,¿ provides the following information to the user related to the reported failure mode: suggested lumen utilization: double lumen.¿#1 distal exit port (endhole) ¿ whole blood or blood product delivery and sampling; any situation requiring more flowrate; cvp monitoring; medication delivery.It is strongly recommended that this lumen be used for all blood sampling." "#2 proximal exit port ¿ medication delivery; acute hyperalimentation.¿ suggested catheter maintenance: ¿any unused lumens should be maintained with continuous saline or heparinized saline drip or locked with heparinized saline solution.Heparin-locked lumens should be reestablished at least every 8 hours."before using any lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumens should be flushed with normal saline between administrations of different infusates.After use, lumen should again be flushed with twice the indicated lumen volume using normal saline before reestablishing heparin lock.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, inspection of the returned product, and the results of the investigation, a definitive root cause could not be established.Appropriate measures are being conducted to address this failure mode.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 25sep2019 stating that the fitting was not connected to anything and is not available for return.The customer is unable to provide the length of time the device was in place.There was no force exerted on the catheter.

Brand Name
COOK SPECTRUM
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8871650
Report Number1820334-2019-01956
Device Sequence Number16190187
Product Code FOZ
UDI-Device Identifier00827002439825
UDI-Public(01)00827002439825(17)190501(10)7578022
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K033843
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2019
Device Model NumberN/A
Device Catalogue NumberC-UDLMY-501J-PED-ABRM-HC-FST
Device Lot Number7578022
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer10/02/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date10/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;